Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 6, 2018, 10:18 PM CDT for Cass County, Sarpy County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 10:18 PM CDT (03:18 UTC)
- Expired
- Jun 6, 2018, 10:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cass County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 36 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2529 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038 WUUS53 KOAX 070318 SVROAX NEC025-153-070345- /O.NEW.KOAX.SV.W.0101.180607T0318Z-180607T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Omaha/Valley Nebraska 1018 PM CDT WED JUN 6 2018 The National Weather Service in Omaha has issued a * Severe Thunderstorm Warning for... Southern Sarpy County in east central Nebraska... Northeastern Cass County in southeastern Nebraska... * Until 1045 PM CDT. * At 1018 PM CDT, a severe thunderstorm was located near Springfield, or 14 miles southwest of Omaha, moving south at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Springfield, Louisville, Cedar Creek, South Bend, Camp Maha, Louisville State Recreation Area, Schramm Park State Recreation Area and Platte River State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4107 9628 4114 9599 4100 9591 4093 9624 TIME...MOT...LOC 0318Z 357DEG 18KT 4108 9617 HAIL...<.75IN WIND...60MPH $$ MEAD
2 follow-up statements
215 WWUS53 KOAX 070329 SVSOAX Severe Weather Statement National Weather Service Omaha/Valley Nebraska 1029 PM CDT WED JUN 6 2018 NEC025-153-070345- /O.CON.KOAX.SV.W.0101.000000T0000Z-180607T0345Z/ Sarpy NE-Cass NE- 1029 PM CDT WED JUN 6 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHERN SARPY AND NORTHEASTERN CASS COUNTIES... At 1028 PM CDT, a severe thunderstorm was located over Louisville, or 18 miles southwest of Omaha, moving south at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Springfield, Louisville, Cedar Creek, South Bend, Camp Maha, Louisville State Recreation Area, Schramm Park State Recreation Area and Platte River State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4107 9628 4114 9599 4100 9591 4093 9624 TIME...MOT...LOC 0328Z 357DEG 18KT 4103 9617 HAIL...<.75IN WIND...60MPH $$ MEAD
069
WWUS53 KOAX 070340
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1040 PM CDT WED JUN 6 2018
NEC025-153-070349-
/O.EXP.KOAX.SV.W.0101.000000T0000Z-180607T0345Z/
Sarpy NE-Cass NE-
1040 PM CDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SARPY AND
NORTHEASTERN CASS COUNTIES WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Nebraska.
LAT...LON 4107 9628 4114 9599 4100 9591 4093 9624
TIME...MOT...LOC 0339Z 357DEG 18KT 4097 9617
$$
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:14 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 6, 6:14 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 614 PM CDT Wed Jun 6 2018 .SHORT TERM...(Tonight through Thursday Night) Issued at 312 PM CDT Wed Jun 6 2018 An upper level ridge remained in place over the central CONUS today. Locally, isolated showers and storms continued to diminish as they drifted across northeast Nebraska and southwest Iowa late this morning. It was another hot day as temperatures climbed to around 10 degrees above normal, reaching the low to mid 90s across southeast Nebraska and southwest Iowa. A few areas of convection were beginning to bubble around 3pm this afternoon from northwest Iowa through south-central Nebraska. More showers and storms will continue to develop along an old outflow boundary from an MCS that moved through Minnesota early this morning. CAMs continue to depict storms popping up across central Iowa shortly before 00Z this evening, and gradually develop west along the boundary into eastern Nebraska. Storms will then surge southeast, reaching the northern Missouri border after midnight. The SPC has placed us in a Slight Risk for severe storms this evening. Abundant low level moisture will help produce around 4000 J/kg of CAPE across the region. While this large amount of instability will be enough to create intense updrafts, capable of producing some large hail and strong winds, shear will be a limiting factor these storms. With only 20 to 35 kts of 0-6km bulk shear, it seems as though storms may struggle to stay organized, especially in eastern Nebraska. Additional showers and storms will develop across west-central portions of Nebraska and Kansas overnight as an upper level disturbance tracks along the ridge. Supported by the low level jet, this convection will likely bring lingering precipitation to the forecast area through Thursday morning. There may be a brief lull in convective activity late morning/early Thursday afternoon before showers and storms are kicked off once again around 00Z Friday. For now we will remain in a Marginal Risk for severe storms. While the bulk shear may be slightly better, up to 40 kts, instability is less impressive. Relief from the heat will come Thursday with highs only in the low to mid 80s. .LONG TERM...(Friday through Wednesday) Issued at 312 PM CDT Wed Jun 6 2018 Showers and storms will move out of the region Friday morning, allowing afternoon temperatures to climb back towards 90. Yet another weak disturbance will track along the ridge Friday night, into Saturday morning, followed by another ripple in the upper level flow Saturday night. Temperatures over the weekend will remain in the upper 80s and lower 90s. The ridge across the nation's midsection will finally be broken down early next week, as a large low pressure system pushes into western Canada. While models diverge on solutions in regards to precipitation, they do agree that a cold front associated with this system will bring temperatures back down into the mid 80s through much of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 605 PM CDT Wed Jun 6 2018 Isolated to scattered showers and thunderstorms will move through eastern Nebraska and southwest Iowa this evening. Storms may contain strong winds and large hail. Precipitation coverage will gradually diminish through Thursday morning. Otherwise, VFR conditions are expected with light southerly winds. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...KG LONG TERM...KG AVIATION...KG
Hazardous weather outlook, Jun 6, 3:49 PM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 349 PM CDT Wed Jun 6 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 349 PM CDT Wed Jun 6 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday Isolated to scattered severe storms will be possible tonight. The primary hazards will be damaging winds,large hail, lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday On and off thunderstorm chances will continue into early next week with isolated severe weather possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight.
In the hours before
Local storm report, Jun 6, 9:24 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
924 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM FLASH FLOOD 2 S WEST POINT 41.81N 96.71W
06/06/2018 CUMING NE LAW ENFORCEMENT
REPORTED WATER OVER HIGHWAY 275.
&&Local storm report, Jun 6, 10:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1003 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL PRIMROSE 41.62N 98.24W
06/06/2018 E1.00 INCH BOONE NE TRAINED SPOTTER
&&Local storm report, Jun 6, 10:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1006 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL WEST POINT 41.84N 96.71W
06/06/2018 E1.00 INCH CUMING NE LAW ENFORCEMENT
POWER LINES AND TREES DOWN.
&&Local storm report, Jun 6, 10:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1012 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 6 SSE FORT CALHOUN 41.38N 95.97W
06/06/2018 DOUGLAS NE PUBLIC
TREES BLOWN DOWN.
&&Local storm report, Jun 6, 10:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1014 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL PETERSBURG 41.56N 98.07W
06/06/2018 M1.00 INCH BOONE NE CO-OP OBSERVER
&&Local storm report, Jun 6, 10:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1015 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST 1 NE OFFUTT AFB 41.12N 95.91W
06/06/2018 M56 MPH SARPY NE ASOS
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:05 PM CDT | Special Weather Statement | OAX | Butler, Saunders | 40 min |
| Jun 6, 7:11 PM CDT | Flash Flood Warning | OAX | Cuming, Dodge | 4 hr |
| Jun 6, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Madison, Pierce, Stanton, Wayne | 38 min |
| Jun 6, 7:32 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Platte, Saunders | 43 min |
| Jun 6, 7:44 PM CDT | Special Weather Statement | OAX | Platte | 46 min |
| Jun 6, 7:46 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 29 min |
| Jun 6, 7:56 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 49 min |
| Jun 6, 7:58 PM CDT | Special Weather Statement | OAX | Wayne | 47 min |
| Jun 6, 8:34 PM CDT | Areal Flood Advisory | OAX | Colfax, Platte | 2 hr |
| Jun 6, 8:41 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 34 min |
| Jun 6, 8:46 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 29 min |
| Jun 6, 9:28 PM CDT | Flash Flood Warning | OAX | Boone, Platte | 3 hr |
| Jun 6, 9:30 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| Jun 6, 9:39 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 14 min |
| Jun 6, 10:07 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 23 min |
| Jun 6, 10:22 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 23 min |
| Jun 6, 10:47 PM CDT | Special Weather Statement | OAX | Cass, Otoe | 43 min |
| Jun 6, 11:13 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 32 min |
| Jun 6, 11:24 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 36 min |
| Jun 6, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 33 min |
| Jun 7, 12:30 AM CDT | Special Weather Statement | OAX | Pawnee, Richardson | 30 min |
| Jun 7, 12:47 AM CDT | Special Weather Statement | OAX | Saunders | 28 min |
| Jun 7, 1:08 AM CDT | Special Weather Statement | OAX | Lancaster | 52 min |
| Jun 7, 1:24 AM CDT | Special Weather Statement | OAX | Lancaster | 51 min |
| Jun 7, 1:27 AM CDT | Special Weather Statement | OAX | Pawnee | 48 min |
| Jun 7, 1:38 AM CDT | Areal Flood Advisory | OAX | Pawnee | 3 hr |
| Jun 7, 4:02 AM CDT | Special Weather Statement | OAX | Boone, Madison, Pierce | 43 min |
| Jun 7, 4:40 AM CDT | Special Weather Statement | OAX | Madison, Pierce, Platte, Stanton, Wayne | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.